Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
134 Doctors are Online

Had an itch. Used hydrocortisone. Now have red spots. Have anxiety. How to comfort myself?

User rating for this question
Very Good
Answered by

Practicing since : 2005
Answered : 1390 Questions
4 or 5 days ago i had an itch on my left leg, really bad. It felt like a typical ant or mosquito bite. I put little hydrocortisone and it completely stopped itching. I forgot about it, but I saw yesterday the little red dot is still there, alone, just sitting, but not itching or anything. When i prss it with my finger it kind of loses colour9Almost like little blood under it spreads ), and then when I let go, it is just a little red dot. Nothing else.

I suffer from great anxiety, so I easily start obsessing. Please, comfort me.
Posted Tue, 22 May 2012 in Skin Hair and Nails
Answered by Dr. Sudarshan 2 hours later
Hi Dear,

Thanks for the query.

After going through your description I feel it is a typical description of Insect bite.

Insect bite appears suddenly with pain ,burning ,stinging , itching sensation over the site.

Appearance of it is erythematous ,reddish , papule hemorrhagic macule with central punctum or bite XXXXXXX

As you have applied hydrocortisone a steroid cream the inflamation has subsided and a punctum and hemorrhagic mecule has remained.

It is a very normal reaction and will subside on its own in 7 to 15 days.
To hasten the recovery what you can do is apply warm compresses daily and once a day hydrocortisone cream.

Certainly there is nothing to worry really the XXXXXXX will change colour to blue to black and fade within 15 days.

Hope Ive answered your query.

Will be available for any follow up queries.

Dr Sudarshan
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor